Alert archive / Colorado / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 86, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jun 26, 2020, 8:14 PM MDT for Cheyenne County, Kit Carson County, Yuma County, Colorado; Cheyenne County, Sherman County, Wallace County, Kansas. It was in force for 76 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2020, 8:14 PM MDT (02:14 UTC)
- Expired
- Jun 26, 2020, 9:30 PM MDT
- In force
- 76 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Sherman County, KS, Wallace County, KS
The radar
The Goodland radar (KGLD), 27 km from the middle of the area, began a volume at 02:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 8:35 PM MDT | TSTM WND GST 50 | 2 E Idalia, CO | STORM CHASER ESTIMATED 50 MPH GUST WITH A FEW SMALL TREE BRANCHES DOWN. |
| Jun 26, 8:45 PM MDT | TSTM WND GST 57 | 13 Nnw Ruleton, KS | MESONET STATION FW1147 16 NW GOODLAND. |
| Jun 26, 8:53 PM MDT | TSTM WND GST 55 | 5 S Burlington, CO | ASOS STATION KITR BURLINGTON CO AIRPORT. |
| Jun 26, 9:06 PM MDT | TSTM WND GST 59 | 1 Ne Goodland, KS | |
| Jun 26, 9:15 PM MDT | TSTM WND GST 40 | 12 Nne Goodland, KS | OFF-DUTY NWS EMPLOYEE REPORTED 40-50 MPH GUSTS. |
| Jun 26, 9:25 PM MDT | TSTM WND GST 55 | 2 W Edson, KS | MESONET STATION K5ED7 I-70 - EDSON INTERCHANGE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 52 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 26, 1:12 PM MDT | Severe Thunderstorm Watch | SPC | 10 hr |
| Jun 26, 6:50 PM MDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 2.2 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2227 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
368
WUUS53 KGLD 270214
SVRGLD
COC017-063-125-KSC023-181-199-270330-
/O.NEW.KGLD.SV.W.0086.200627T0214Z-200627T0330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Goodland KS
814 PM MDT Fri Jun 26 2020
The National Weather Service in Goodland has issued a
* Severe Thunderstorm Warning for...
Northeastern Cheyenne County in east central Colorado...
Southeastern Yuma County in northeastern Colorado...
Eastern Kit Carson County in east central Colorado...
Northern Wallace County in west central Kansas...
Cheyenne County in northwestern Kansas...
Sherman County in northwestern Kansas...
* Until 930 PM MDT/1030 PM CDT/.
* At 813 PM MDT/913 PM CDT/, severe thunderstorms were located along
a line extending from 14 miles south of Wray to 5 miles west of
Bonny Reservoir to 4 miles southwest of Bethune, moving east at 30
mph.
HAZARD...70 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Goodland, Burlington, St. Francis, Kanorado, Ruleton, Bonny
Reservoir and Bird City.
People attending Road Side Park - South of EM Building should seek
safe shelter immediately!
This includes the following highways...
Interstate 70 in Kansas between mile markers 0 and 35.
Interstate 70 in Colorado between mile markers 434 and 450.
Highway 385 between mile markers 164 and 239.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4003 10205 4000 10205 4000 10141 3914 10139
3913 10148 3894 10148 3894 10234 4000 10234
TIME...MOT...LOC 0213Z 268DEG 24KT 3987 10227 3961 10227 3925 10247
HAIL...0.75IN
WIND...70MPH
$$
Vincent5 follow-up statements
856
WWUS53 KGLD 270227
SVSGLD
Severe Weather Statement
National Weather Service Goodland KS
827 PM MDT Fri Jun 26 2020
COC017-063-125-KSC023-181-199-270330-
/O.CON.KGLD.SV.W.0086.000000T0000Z-200627T0330Z/
Cheyenne CO-Yuma CO-Kit Carson CO-Wallace KS-Cheyenne KS-Sherman KS-
827 PM MDT Fri Jun 26 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM
MDT/1030 PM CDT/ FOR NORTHEASTERN CHEYENNE COUNTY IN EAST CENTRAL
COLORADO...SOUTHEASTERN YUMA COUNTY IN NORTHEASTERN COLORADO...
EASTERN KIT CARSON COUNTY IN EAST CENTRAL COLORADO...NORTHERN WALLACE
COUNTY IN WEST CENTRAL KANSAS...CHEYENNE AND SHERMAN COUNTIES IN
NORTHWESTERN KANSAS...
At 826 PM MDT/926 PM CDT/, severe thunderstorms were located along a
line extending from 14 miles west of St. Francis to 4 miles southeast
of Bonny Reservoir to 8 miles south of Bethune, moving east at 30
mph.
These are very dangerous storms.
HAZARD...80 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be heavily damaged. Expect
considerable damage to roofs, windows, and vehicles.
Extensive tree damage and power outages are likely.
Locations impacted include...
Goodland, Burlington, St. Francis, Kanorado, Ruleton, Bonny Reservoir
and Bird City.
People attending Road Side Park - South of EM Building should seek
safe shelter immediately!
This includes the following highways...
Interstate 70 in Kansas between mile markers 0 and 35.
Interstate 70 in Colorado between mile markers 434 and 450.
Highway 385 between mile markers 164 and 239.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4003 10205 4000 10205 4000 10141 3914 10139
3913 10148 3894 10148 3894 10234 4000 10234
TIME...MOT...LOC 0226Z 270DEG 28KT 3980 10206 3956 10212 3918 10244
HAIL...<.75IN
WIND...80MPH
$$
Vincent879
WWUS53 KGLD 270234
SVSGLD
Severe Weather Statement
National Weather Service Goodland KS
834 PM MDT Fri Jun 26 2020
COC017-063-125-KSC023-181-199-270330-
/O.CON.KGLD.SV.W.0086.000000T0000Z-200627T0330Z/
Cheyenne CO-Yuma CO-Kit Carson CO-Wallace KS-Cheyenne KS-Sherman KS-
834 PM MDT Fri Jun 26 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM
MDT/1030 PM CDT/ FOR NORTHEASTERN CHEYENNE COUNTY IN EAST CENTRAL
COLORADO...SOUTHEASTERN YUMA COUNTY IN NORTHEASTERN COLORADO...
EASTERN KIT CARSON COUNTY IN EAST CENTRAL COLORADO...NORTHERN WALLACE
COUNTY IN WEST CENTRAL KANSAS...CHEYENNE AND SHERMAN COUNTIES IN
NORTHWESTERN KANSAS...
At 832 PM MDT/932 PM CDT/, severe thunderstorms were located along a
line extending from 10 miles west of St. Francis to 7 miles southeast
of Bonny Reservoir to 16 miles south of Burlington, moving east at 30
mph.
These are very dangerous storms.
HAZARD...60 to 80 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be heavily damaged. Expect
considerable damage to roofs, windows, and vehicles.
Extensive tree damage and power outages are likely.
Locations impacted include...
Goodland, Burlington, St. Francis, Kanorado, Ruleton, Bonny Reservoir
and Bird City.
People attending Road Side Park - South of EM Building should seek
safe shelter immediately!
This includes the following highways...
Interstate 70 in Kansas between mile markers 0 and 35.
Interstate 70 in Colorado between mile markers 434 and 450.
Highway 385 between mile markers 164 and 239.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4003 10205 4000 10205 4000 10141 3914 10139
3913 10148 3894 10148 3894 10234 4000 10234
TIME...MOT...LOC 0232Z 268DEG 27KT 3980 10199 3956 10204 3907 10230
HAIL...0.75IN
WIND...80MPH
$$
Vincent319
WWUS53 KGLD 270249
SVSGLD
Severe Weather Statement
National Weather Service Goodland KS
849 PM MDT Fri Jun 26 2020
COC017-063-125-KSC023-181-199-270330-
/O.CON.KGLD.SV.W.0086.000000T0000Z-200627T0330Z/
Cheyenne CO-Yuma CO-Kit Carson CO-Wallace KS-Cheyenne KS-Sherman KS-
849 PM MDT Fri Jun 26 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM
MDT/1030 PM CDT/ FOR NORTHEASTERN CHEYENNE COUNTY IN EAST CENTRAL
COLORADO...SOUTHEASTERN YUMA COUNTY IN NORTHEASTERN COLORADO...
EASTERN KIT CARSON COUNTY IN EAST CENTRAL COLORADO...NORTHERN WALLACE
COUNTY IN WEST CENTRAL KANSAS...CHEYENNE AND SHERMAN COUNTIES IN
NORTHWESTERN KANSAS...
At 849 PM MDT/949 PM CDT/, severe thunderstorms were located along a
line extending from 5 miles west of St. Francis to 8 miles north of
Ruleton to 17 miles south of Burlington, moving east at 30 mph.
HAZARD...60 mph wind gusts and dime to penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Goodland, Burlington, St. Francis, Kanorado, Ruleton, Bonny Reservoir
and Bird City.
People attending Road Side Park - South of EM Building should seek
safe shelter immediately!
This includes the following highways...
Interstate 70 in Kansas between mile markers 0 and 35.
Interstate 70 in Colorado between mile markers 434 and 450.
Highway 385 between mile markers 164 and 228.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3991 10220 4000 10205 4000 10141 3914 10139
3913 10148 3894 10148 3894 10234 3981 10234
TIME...MOT...LOC 0249Z 284DEG 26KT 3978 10189 3946 10193 3906 10218
HAIL...0.75IN
WIND...60MPH
$$
Vincent866
WWUS53 KGLD 270300
SVSGLD
Severe Weather Statement
National Weather Service Goodland KS
900 PM MDT Fri Jun 26 2020
COC017-063-125-KSC023-181-199-270330-
/O.CON.KGLD.SV.W.0086.000000T0000Z-200627T0330Z/
Cheyenne CO-Yuma CO-Kit Carson CO-Wallace KS-Cheyenne KS-Sherman KS-
900 PM MDT Fri Jun 26 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM
MDT/1030 PM CDT/ FOR NORTHEASTERN CHEYENNE COUNTY IN EAST CENTRAL
COLORADO...SOUTHEASTERN YUMA COUNTY IN NORTHEASTERN COLORADO...
EASTERN KIT CARSON COUNTY IN EAST CENTRAL COLORADO...NORTHERN WALLACE
COUNTY IN WEST CENTRAL KANSAS...CHEYENNE AND SHERMAN COUNTIES IN
NORTHWESTERN KANSAS...
At 858 PM MDT/958 PM CDT/, severe thunderstorms were located along a
line extending from 4 miles south of St. Francis to near Goodland to
12 miles northwest of Weskan, moving east at 50 mph.
HAZARD...60 mph wind gusts and penny size hail. The observation in
Burlington reported 41 mph sustained winds with gusts to 55
mph at 845 PM MDT.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Goodland, Burlington, St. Francis, Kanorado, Ruleton, Bonny Reservoir
and Bird City.
People attending Road Side Park - South of EM Building should seek
safe shelter immediately!
This includes the following highways...
Interstate 70 in Kansas between mile markers 0 and 35.
Interstate 70 in Colorado between mile markers 434 and 450.
Highway 385 between mile markers 164 and 220.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3987 10216 4000 10205 4000 10141 3914 10139
3913 10148 3894 10148 3894 10234 3967 10234
TIME...MOT...LOC 0258Z 268DEG 42KT 3971 10182 3937 10169 3901 10208
HAIL...0.75IN
WIND...60MPH
$$
Vincent134
WWUS53 KGLD 270323
SVSGLD
Severe Weather Statement
National Weather Service Goodland KS
923 PM MDT Fri Jun 26 2020
COC125-270330-
/O.CAN.KGLD.SV.W.0086.000000T0000Z-200627T0330Z/
Yuma CO-
923 PM MDT Fri Jun 26 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN YUMA COUNTY IS
CANCELLED...
The storms which prompted the warning have moved east of Yuma county
into Kansas. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 300 AM MDT/400
AM CDT/ for northwestern and west central Kansas.
LAT...LON 3932 10204 3976 10205 3978 10140 3914 10139
3913 10148 3894 10148 3894 10234 3913 10220
TIME...MOT...LOC 0320Z 280DEG 25KT 3956 10155 3935 10148 3896 10181
$$
COC017-063-KSC023-181-199-270330-
/O.CON.KGLD.SV.W.0086.000000T0000Z-200627T0330Z/
Cheyenne CO-Kit Carson CO-Wallace KS-Cheyenne KS-Sherman KS-
923 PM MDT Fri Jun 26 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM
MDT/1030 PM CDT/ FOR NORTHEASTERN CHEYENNE AND SOUTHEASTERN KIT
CARSON COUNTIES IN EAST CENTRAL COLORADO...NORTHERN WALLACE COUNTY IN
WEST CENTRAL KANSAS...SOUTHERN CHEYENNE AND SHERMAN COUNTIES IN
NORTHWESTERN KANSAS...
At 920 PM MDT/1020 PM CDT/, severe thunderstorms were located along a
line extending from 13 miles south of Bird City to 5 miles west of
Brewster to 5 miles northwest of Sharon Springs, moving east at 30
mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Goodland, St. Francis, Kanorado, Ruleton, Bird City, Edson and
Wheeler.
This includes the following highways...
Interstate 70 in Kansas between mile markers 1 and 35.
Highway 385 between mile markers 166 and 168.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3932 10204 3976 10205 3978 10140 3914 10139
3913 10148 3894 10148 3894 10234 3913 10220
TIME...MOT...LOC 0320Z 280DEG 25KT 3956 10155 3935 10148 3896 10181
HAIL...<.75IN
WIND...60MPH
$$
VincentWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 7:15 PM MDT, 59 minutes earlier.
Area forecast discussion, Jun 26, 7:15 PM MDT, 59 minutes before
Area Forecast Discussion National Weather Service Goodland KS 715 PM MDT Fri Jun 26 2020 .UPDATE... Issued at 712 PM MDT Fri Jun 26 2020 A Severe Thunderstorm Watch has been issued for our Southwestern Nebraska and Northwestern Kansas counties. The watch will be in effect through 3 a.m. MDT. Gusty winds, blowing dust resulting in reduced visibility, hail to quarter size, and locally heavy rainfall will be possible with any storms. A Severe Thunderstorm Watch remains in effect for Yuma, Kit Carson, and Cheyenne counties in Colorado until 9 p.m. MDT. && .SHORT TERM...(This evening through Saturday) Issued at 126 PM MDT Fri Jun 26 2020 As of 2 pm CDT...1 pm MDT...skies across the Tri-State Region are clear. Temperatures are in the low to upper 80s with winds generally from the north to northeast at 5-15 mph, occasionally gusting to 25 mph. At the surface, a cold front passed through this morning. The cold front is currently located roughly from Phillipsburg, Kansas to Syracuse, KS or so but has become quite diffuse and hard to pinpoint the location. A surface trough/axis of low pressure is also located across western Kansas and into eastern Colorado. A shortwave trough...albeit weak...is moving across Utah and Colorado right now. Latest radar and satellite trends indicate storms developing over the Rockies, particularly the Front Range in the NWS Boulder forecast area. These are the storms are expected to eventually move through the NWS Goodland area. Severe Thunderstorm Watch 306 has now been issued for all counties across eastern Colorado through 9 pm MDT tonight. For this afternoon, anticipating quiet weather for the most part. Current mesoanalysis indicates instability is building across the area. However, there is a large amount of MLCIN...up to -100 to -150 J/kg of CIN...that will limit any convective activity until later. For this evening, this is when we are expecting storms to progress across the forecast area. Storms forming along the Rockies will eventually start forming a common cold pool, leading to formation of a larger complex or two. It is these complexes that we need to worry about. Environment is favorable for severe storms. First, instability consists of SBCape of 1000-2000 J/kg, 850-500 mb lapse rates of 8 C/km, and DCape of 1000-1500 J/kg. Shear is also favorable for severe weather with 0-6 km effective bulk shear projected to be around 35-45 kts and 0-3 km SRH of 100-150 m2/s2. The amount of instability and shear will allow for storms to be severe as they move in from the west. Due to the nature of the storms as they move in (a complex), anticipate wind gusts to 70 mph and blowing dust to be the primary threats with these storms. Storms may also be capable of smaller hail (quarter size or less), brief heavy downpours, and frequent cloud to ground lightning. Storms are expected to begin moving into eastern Colorado between 4- 6 pm MDT, crossing into Kansas between 6-8 pm MDT, and exiting into north central kansas by 2 am MDT. There may be some other storms that form over northwest Kansas ahead of the main complex. These elevated storms could form around midnight MDT and would be capable of hail to the size quarters and heavy rainfall. Am not anticipating a flash flood threat to develop as a result of the storms moving at a higher pace, but any areas that observe repeated rounds of rain could see a few instances of high water in ditches. For Saturday, the main focus is once again on potential storms. The setup is almost identical to today's forecast...storms should form along the Rockies and gradually spread east, forming into a larger complex along the way. Severe weather indices may actually be slightly better for Saturday with SBCape of 1750-2250 J/kg, 850-500 mb lapse rates of 8-8.5 C/km, 0-6 km effective bulk shear of 30-40 kts, and 0-3 km helicity 100-200 m2/s2. The main threats will once again be damaging winds, with secondary threats of blowing dust, large hail, and heavy downpours. It will also be interesting to see how Friday's storms will impact the environment for Saturday's storms, so there is a little uncertainty on how all of this will play out. Regardless, all need to keep a close watch on the weather for Friday and Saturday as multiple rounds of storms are possible during the evening hours. .LONG TERM...(Sunday through Friday) Issued at 226 PM MDT Fri Jun 26 2020 For the extended period, the models start out showing an upper air ridge over the local area on Sunday. Models also show an upper level low traveling in from Pacific Northwest U.S. while another upper level low starts to travel down into the Northeastern U.S on Sunday. This setup causes an upper air ridge to reside over the Plains between two upper air troughs on Sunday and Monday. On Tuesday, models show the front side of western upper air trough to move over CO then advancing over the Tri-State area late Tuesday into Wednesday. The trough lifts to the north on Thursday while an upper air high develops over western TX. An upper air shortwave trough also passes over the Tri-State area late Thursday into Friday. The aforementioned upper air high gradually moves northward going into Friday. At the surface, dry conditions are expected throughout the CWA at the beginning of the week. However, isolated showers and thunderstorms cannot be ruled entirely at this time Sunday and Monday. Showers and thunderstorms chances return Tuesday evening and these chances increase on Wednesday across the CWA as a cold front moves through the area. Thursday and Friday also show chances for showers and thunderstorms associated with the upper air shortwave trough coming through the area. There is a possibility for elevated fire weather for the western counties of the CWA for Sunday through Tuesday as forecasted RH values begin to drop Sunday below 20%, but current models show wind gust speeds expected below the 25 mph threshold at this time. Sunday and Monday should see a return of highs reaching the upper 90s across the CWA with some parts hitting possibly 100 degrees. Middle 90s are the expected Tuesday's high temps. Wednesday and Thursday's high temps for the CWA will return to the upper 80s and lower 90s as precipitation cools the area. High temps for Friday across the CWA are expected to be in the lower 90s. Overnight low temps for the CWA are expected to range between the middle 50s and the upper 60s over the forecast period with the eastern counties of the CWA possibly reaching lower 70s on Monday. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 528 PM MDT Fri Jun 26 2020 VFR conditions are expected to prevail at KGLD terminal through much of the forecast period. A few strong to severe storms will be possible in the vicinity of the terminal this evening. Any storms that move through will have the potential to produce locally heavy rain, hail, gusty winds, and blowing dust. Visibilities may be reduced for a time due to blowing dust and heavy rain. Due to confidence in coverage of storms, have opted to maintain a tempo group at this time for storms. As storms move through the region, winds are expected to shift to the west. Winds will become northwesterly around 05Z at 8kts, continuing to transition to the north-northeast after midnight. At KMCK terminal, VFR conditions are expected to persist through much of the forecast period. Showers and thunderstorms will be possible in the vicinity of the terminal around 03Z and into the evening. Any storms that develop will have the potential to produce heavy rain, gusty winds, blowing dust, and hail. Confidence in overall coverage at KMCK is a little less certain, so made mention of vicinity storms. Storm chances will diminish around 09Z. As storms move out, stratus may develop which could result in lowered ceilings. Brought down ceilings a little around 09Z but kept at VFR for now due to uncertainty. Winds will become light and variable through the overnight hours. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && UPDATE...AW SHORT TERM...RRH LONG TERM...MRC AVIATION...AW
Hazardous weather outlook, Jun 26, 7:12 PM MDT, 1 hour 2 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 712 PM MDT Fri Jun 26 2020 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-280115- Yuma County-Kit Carson County-Cheyenne County-Cheyenne-Rawlins- Decatur-Norton-Sherman-Thomas-Sheridan-Graham-Wallace-Logan-Gove- Greeley-Wichita-Dundy-Hitchcock-Red Willow- 712 PM MDT Fri Jun 26 2020 /812 PM CDT Fri Jun 26 2020/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...TODAY... Storms are ongoing in Eastern Colorado and Southwest Nebraska this evening. These storms will continue to move from west to east over the next several hours. A Severe Thunderstorm Watch remains in effect until 9 PM MDT for Yuma, Kit Carson, and Cheyenne counties in Colorado. A Severe Thunderstorm Watch remains in effect for Southwestern Nebraska and Northwestern Kansas until 3 AM MDT. The main threat with any storms will be wind gusts to 70 MPH, reduced visibility due to blowing dust, hail up to quarters in diameter, and locally heavy rain. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY... On Saturday, another round of strong to possibly severe thunderstorms will move into the Tri-State Area from the west between 4 and 6 PM MDT. Hail up to quarter size and wind gusts around 70 MPH will be the main threats. Elevated to near critical fire weather conditions are expected Sunday, Monday, and Tuesday afternoons across East Central Colorado into parts of West Central Kansas. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed this evening. Any reports of hail, wind gusts, blowing dust, reduced visibility, or wind damage are appreciated.
In the hours before
Special weather statement, Jun 26, 7:21 PM MDT, 53 minutes before
Special Weather Statement
National Weather Service Goodland KS
721 PM MDT Fri Jun 26 2020
COZ090-KSZ001-270200-
Yuma County CO-Cheyenne KS-
721 PM MDT Fri Jun 26 2020
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL YUMA COUNTY IN
NORTHEASTERN COLORADO AND NORTHWESTERN CHEYENNE COUNTIES IN
NORTHWESTERN KANSAS UNTIL 800 PM MDT/900 PM CDT/...
At 720 PM MDT/820 PM CDT/, Doppler radar was tracking a strong
thunderstorm 12 miles south of Wray, moving east at 10 mph.
Nickel size hail and wind gusts up to 55 mph are possible with this
storm.
Locations impacted include...
Beecher Island and Vernon.
This includes Highway 385 between mile markers 223 and 237.
A Severe Thunderstorm Watch remains in effect until 900 PM MDT/1000
PM CDT/ for northeastern Colorado. A Severe Thunderstorm Watch also
remains in effect until 300 AM MDT/400 AM CDT/ for northwestern
Kansas.
LAT...LON 4000 10193 3970 10193 3982 10238 3999 10239
4000 10208
TIME...MOT...LOC 0120Z 266DEG 8KT 3990 10222
VincentSpecial weather statement, Jun 26, 7:42 PM MDT, 32 minutes before
Special Weather Statement National Weather Service Goodland KS 742 PM MDT Fri Jun 26 2020 COZ090-091-270230- Kit Carson County CO-Yuma County CO- 742 PM MDT Fri Jun 26 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN YUMA AND EASTERN KIT CARSON COUNTIES UNTIL 830 PM MDT... At 741 PM MDT, Doppler radar was tracking strong thunderstorms along a line extending from 14 miles south of Eckley to 4 miles southeast of Stratton. Movement was southeast at 25 mph. Pea to dime size hail and wind gusts up to 55 mph will be possible with these storms. Locations impacted include... Burlington, Stratton, Bonny Reservoir, Bethune, Beecher Island, Vernon and Hale. This includes the following highways... Interstate 70 in Colorado between mile markers 420 and 450. Highway 385 between mile markers 175 and 233. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall with these storms may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && A Severe Thunderstorm Watch remains in effect until 900 PM MDT for northeastern and east central Colorado. LAT...LON 3998 10265 3992 10206 3905 10205 3921 10261 TIME...MOT...LOC 0141Z 293DEG 24KT 3991 10257 3927 10253 Vincent
Local storm report, Jun 26, 7:48 PM MDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
748 PM MDT FRI JUN 26 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM HAIL 3 ESE VERNON 39.92N 102.23W
06/26/2020 E0.70 INCH YUMA CO PUBLIC
CALLER REPORTED PEA TO DIME SIZE HAIL. TIME
ESTIMATED BY RADAR AND CALLER.
&&
KMKLocal storm report, Jun 26, 7:56 PM MDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
756 PM MDT FRI JUN 26 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM HAIL 3 WSW BEECHER ISLAND 39.86N 102.18W
06/26/2020 E1.00 INCH YUMA CO PUBLIC
CALLER REPORTED HAIL FROM PEA TO QUARTER
SIZED. TIME ESTIMATED BY RADAR.
&&
KMKSpecial weather statement, Jun 26, 8:04 PM MDT, 10 minutes before
Special Weather Statement
National Weather Service Goodland KS
804 PM MDT Fri Jun 26 2020
COZ092-270300-
Cheyenne County CO-
804 PM MDT Fri Jun 26 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHEYENNE COUNTY IN
EAST CENTRAL COLORADO UNTIL 900 PM MDT...
At 804 PM MDT, Doppler radar was tracking a strong thunderstorm 14
miles east of Karval, or 43 miles south of Flagler, moving east at 30
mph.
Pea size hail and wind gusts up to 55 mph will be possible with this
storm.
Locations impacted include...
Kit Carson, Wild Horse and Aroya.
A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
east central Colorado.
LAT...LON 3869 10317 3869 10316 3885 10316 3886 10271
3861 10270 3861 10317
TIME...MOT...LOC 0204Z 267DEG 24KT 3868 10326
VincentLocal storm report, Jun 26, 8:07 PM MDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
807 PM MDT FRI JUN 26 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM HAIL 3 WSW BEECHER ISLAND 39.86N 102.18W
06/26/2020 E1.75 INCH YUMA CO PUBLIC
CALLER REPORTED HAIL FROM PEA TO GOLF BALL.
TIME ESTIMATED BY RADAR AND CALLER.
&&
KMKThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 6:39 PM MDT | Special Weather Statement | GLD | Yuma | 51 min |
| Jun 26, 6:55 PM MDT | Special Weather Statement | GLD | Yuma | 65 min |
| Jun 26, 7:21 PM MDT | Special Weather Statement | GLD | Yuma | 39 min |
| Jun 26, 7:25 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 65 min |
| Jun 26, 7:42 PM MDT | Special Weather Statement | GLD | Kit Carson | 48 min |
| Jun 26, 7:51 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson, Yuma | 54 min |
| Jun 26, 8:04 PM MDT | Special Weather Statement | GLD | Cheyenne | 56 min |
| Jun 26, 9:17 PM MDT | Severe Thunderstorm Warning | GLD | Logan, Sheridan, Sherman, Thomas, Wallace | 73 min |
| Jun 26, 9:26 PM MDT | Special Weather Statement | GLD | Graham | 34 min |
| Jun 26, 9:59 PM MDT | Special Weather Statement | GLD | Greeley, Wichita | 61 min |
| Jun 26, 10:33 PM MDT | Special Weather Statement | GLD | Gove, Logan, Sheridan, Thomas | 72 min |
| Jun 26, 11:25 PM MDT | Special Weather Statement | GLD | Wichita | 35 min |
| Jun 26, 11:35 PM MDT | Special Weather Statement | GLD | Gove, Graham, Sheridan | 55 min |
| Jun 27, 12:29 AM MDT | Special Weather Statement | GLD | Gove, Graham | 31 min |
| Jun 27, 12:44 AM MDT | Severe Thunderstorm Warning | GLD | Graham | 46 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2020Severe Thunderstorm Warnings in Kansas, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.